Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Equilibrium points of logarithmic potentials on convex domains


Author: J. K. Langley
Journal: Proc. Amer. Math. Soc. 135 (2007), 2821-2826
MSC (2000): Primary 30D35, 31A05, 31B05
Published electronically: February 7, 2007
MathSciNet review: 2317957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a convex domain in $ \mathbb{C}$. Let $ a_k > 0$ be summable constants and let $ z_k \in D$. If the $ z_k$ converge sufficiently rapidly to $ \zeta \in \partial D$ from within an appropriate Stolz angle, then the function $ \sum_{k=1}^\infty a_k /( z - z_k ) $ has infinitely many zeros in $ D$. An example shows that the hypotheses on the $ z_k$ are not redundant and that two recently advanced conjectures are false.


References [Enhancements On Off] (What's this?)

  • 1. Albert Baernstein II, Proof of Edrei’s spread conjecture, Proc. London Math. Soc. (3) 26 (1973), 418–434. MR 0374429
  • 2. Ludwig Bieberbach, Theorie der gewöhnlichen Differentialgleichungen auf funktionentheoretischer Grundlage dargestellt, Zweite umgearbeitete und erweiterte Auflage. Die Grundlehren der Mathematischen Wissenschaften, Band 66, Springer - Verlag, Berlin - New York, 1965 (German). MR 0176133
  • 3. J. Borcea, Equilibrium points of logarithmic potentials induced by positive charge distributions I: generalised de Bruijn-Springer relations, Trans. Amer. Math. Soc., to appear.
  • 4. J. Clunie, A. Erëmenko, and J. Rossi, On equilibrium points of logarithmic and Newtonian potentials, J. London Math. Soc. (2) 47 (1993), no. 2, 309–320. MR 1207951, 10.1112/jlms/s2-47.2.309
  • 5. Alexandre Eremenko, Jim Langley, and John Rossi, On the zeros of meromorphic functions of the form 𝑓(𝑧)=∑^{∞}_{𝑘=1}𝑎_{𝑘}/(𝑧-𝑧_{𝑘}), J. Anal. Math. 62 (1994), 271–286. MR 1269209, 10.1007/BF02835958
  • 6. A. A. Gol′dberg and I. V. Ostrovskiĭ, Raspredelenie znachenii meromorfnykh funktsii, Izdat. “Nauka”, Moscow, 1970 (Russian). MR 0280720
  • 7. W.K. Hayman, Meromorphic functions, Oxford at the Clarendon Press, 1964.
  • 8. W. K. Hayman, Meromorphic functions, Oxford Mathematical Monographs, Clarendon Press, Oxford, 1964. MR 0164038
  • 9. James K. Langley and John Rossi, Meromorphic functions of the form 𝑓(𝑧)=∑^{∞}_{𝑛=1}𝑎_{𝑛}/(𝑧-𝑧_{𝑛}), Rev. Mat. Iberoamericana 20 (2004), no. 1, 285–314. MR 2076782, 10.4171/RMI/390
  • 10. J. K. Langley and John Rossi, Critical points of certain discrete potentials, Complex Var. Theory Appl. 49 (2004), no. 7-9, 621–637. MR 2088052, 10.1080/02781070410001732142
  • 11. Rolf Nevanlinna, Eindeutige analytische Funktionen, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen mit besonderer Berücksichtigung der Anwendungsgebiete, Bd XLVI, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1953 (German). 2te Aufl. MR 0057330
  • 12. G. Valiron, Lectures on the general theory of integral functions, Chelsea, New York, 1949.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30D35, 31A05, 31B05

Retrieve articles in all journals with MSC (2000): 30D35, 31A05, 31B05


Additional Information

J. K. Langley
Affiliation: School of Mathematical Sciences, University of Nottingham, NG7 2RD, United Kingdom
Email: jkl@maths.nott.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-07-08791-6
Keywords: Critical points, potentials, zeros of meromorphic functions.
Received by editor(s): February 21, 2006
Received by editor(s) in revised form: May 19, 2006
Published electronically: February 7, 2007
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.